Idiopathic hypereosinophilic syndrome associated with rheumatoid arthritis A case report

Main Article Content

D. Bonanno *
R. Fedele
P. Minciullo
P. Quattrocchi
B. Ferlazzo
(*) Corresponding Author:
D. Bonanno | office@pagepress.org

Abstract

The idiopathic hypereosinophilic sindrome (HES) is a disease characterized by persistent blood eosinophilia (> 1500 eosinophils/mm3 > 6 months)-in absence of other ethiologies for eosinophilia (parasitic, allergic, immunological or malignant diseases)-associated with multiple organ involvement (heart, lung, central nervous system, skin, bone marrow, gastrointestinal tract). Reports on rheumatologic manifestations in patients with HES are very rare. In the case we report a typical rheumatoid arthritis developed in a 58-year-old woman with HES treated with glucocorticoids. Because of the marked glucocorticoids side effects shown by the patient(cushingoid habitus, hyperglycemia), we stopped this treatment and replaced it at first by methotrexate and later by cyclosporin, both of them associated with sulfasalazine. These drugs revealed very efficacious both on articular pathology and on the clinical and laboratory manifestations of HES. These data suggest that common pathogenetic mechanisms are likely acting in rheumatoid arthritis and idiopathic hypereosinophilic syndrome.

Downloads month by month

Downloads

Download data is not yet available.

Article Details